Ok so i've been on Nuva Ring for three months now and I took it out sunday and I jsut started today?and well my period is lighter than normal. like there is barely anything on my pad and i am usually a heavy bleeder, i was wondering if that is normal for it to be like that when on the Nuva Ring cause me and my boyfriend had sex with out a condom like the night before i took it out.
Perfectly normal! Hormones in contraceptives like NuvaRing, birth control pills etc, reduce the amount of uterine lining that builds each month and is shed as your monthly flow so after awhile, it actually lightens your periods. It is part of how they work. They work in three ways. One is to prevent you from ovulating. Another is to reduce the nice bloody plushy lining that builds each month to protect a fertilized egg and when an egg is not fertilized it is shed as your "period". This thinner lining is a more hostile environment to a fertilized egg, if one happens to occur. Last of all the hormones thicken cervical mucus making it difficult for sperm to "swim" to find the egg. Once you are past the initial waiting period with contraceptives,as long as you use them consistently, you only need condoms as protection against STDs because your contraceptive is preventing pregnancy. So no worries!
- NuvaRing Information for Consumers
- NuvaRing Information for Healthcare Professionals (includes dosage details)
- Side Effects of NuvaRing (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Oct 2013 • 1 answer
Posted 26 Dec 2014 • 1 answer
Posted 30 May 2015 • 1 answer
Posted 12 Nov 2015 • 1 answer
Posted 6 Aug 2016 • 0 answers